Alert archive / Ohio / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 103, NWS Wilmington, OH

July 10, 2007Warren County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jul 10, 2007, 4:15 PM EDT for Warren County, Ohio. It was in force for 30 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 10, 2007, 4:15 PM EDT (20:15 UTC)
Expired
Jul 10, 2007, 4:45 PM EDT
In force
30 min
Issued by
NWS Wilmington, OH
Area
Counties, with a storm outline in the text

County Warren County, OH

The radar

The Cincinnati radar (KILN), 37 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 10, 4:21 PM EDTTSTM WND DMG4 Se Franklin, OHROOF DAMAGE TO A HOME

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.3 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2007-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 239 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2007-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
239 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
1424 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KILN 102015
SVRILN
OHC165-102045-
/O.NEW.KILN.SV.W.0103.070710T2015Z-070710T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
415 PM EDT TUE JUL 10 2007

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN WARREN COUNTY IN SOUTHWEST OHIO...

* UNTIL 445 PM EDT.

* AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
  TO 60 MPH. THIS STORM WAS LOCATED NEAR STATE ROUTE 63 AT STATE
  ROUTE 741...MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LEBANON...
  FRANKLIN...
  SPRINGBORO...
  WAYNESVILLE...

IN ADDITION...GENNTOWN...PEKIN...STATE ROUTE 48 AT STATE ROUTE 73...
CAESAR CREEK STATE PARK...LYTLE AND CORWIN ARE NEAR THE PATH OF THIS
SEVERE THUNDERSTORM.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3946 8438 3934 8423 3956 8396 3960 8426

$$

HAWBLITZEL
2 follow-up statements
000 
WWUS51 KILN 102029
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
429 PM EDT TUE JUL 10 2007

OHC165-102045-
/O.CON.KILN.SV.W.0103.000000T0000Z-070710T2045Z/
WARREN OH-
429 PM EDT TUE JUL 10 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR NORTHERN WARREN COUNTY...

AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR PEKIN...MOVING
NORTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
WAYNESVILLE.

IN ADDITION...STATE ROUTE 48 AT STATE ROUTE 73...LYTLE...CAESAR CREEK
STATE PARK AND CORWIN ARE NEAR THE PATH OF THIS STORM.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3947 8433 3943 8416 3956 8396 3960 8426

$$

HAWBLITZEL
000 
WWUS51 KILN 102040
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
440 PM EDT TUE JUL 10 2007

OHC165-102050-
/O.EXP.KILN.SV.W.0103.000000T0000Z-070710T2045Z/
WARREN OH-
440 PM EDT TUE JUL 10 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WARREN COUNTY WILL
EXPIRE AT 445 PM EDT...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

GUSTY WINDS...SMALL HAIL AND VERY HEAVY RAIN WILL STILL BE POSSIBLE
WITH THIS STORM.

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

LAT...LON 3947 8433 3943 8416 3956 8396 3960 8426

$$

HAWBLITZEL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:59 PM EDT, 16 minutes earlier.

Area forecast discussion, Jul 10, 3:59 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
359 PM EDT TUE JUL 10 2007

.SYNOPSIS...
A SEASONABLY STRONG COLD FRONT WILL MOVE SOUTH ACROSS THE REGION
ON WEDNESDAY. A SECOND FRONT AND AN ASSOCIATED MIDLEVEL SHORTWAVE
WILL DROP SOUTHEAST ACROSS THE OHIO VALLEY ON FRIDAY.

&&

.NEAR TERM /UNTIL MIDNIGHT TONIGHT/...
SERIES OF WEAK MIDLEVEL DISTURBANCES CURRENTLY PASSING THROUGH THE
AREA AHEAD OF DIGGING TROUGH OVER SOUTHERN CANADA. MAIN THREAT OF
PRECIP IS ACROSS THE SRN HALF OF THE CWA THIS EVENING IN ADVANCE
OF WEAK SHORTWAVE ACROSS ERN KY. A FEW STORMS HAVE BRIEFLY
FLIRTED WITH SEVERE LIMITS...BUT ARE MAINLY DRIVEN BY AFTERNOON
INSTABILITY AS SHEAR IS WEAK. EXPECT MAIN THREAT TO EXIT TO THE
EAST AFTER 00Z AS SHORTWAVE MOVES INTO WV. HOWEVER WITH WEAK
INSTABILITY REMAINING IN PLACE AFTER SUNSET...HAVE MAINTAINED 30
POPS AREAWIDE OVERNIGHT.

HAWBLITZEL

&&

.SHORT TERM /MIDNIGHT TONIGHT THROUGH WEDNESDAY NIGHT/...
MODELS CONTINUE TO SPEED UP THE COLD FRONT...WHICH NOW IS FORECAST
TO BE ENTERING THE NORTHWEST CWA AT 12Z. INCREASED POPS AHEAD OF
THE FRONT BETWEEN 10Z AND 14Z...AND SPED UP TIMING BY A FEW
HOURS. SHEAR WILL REMAIN MARGINAL SO ORGANIZED WIDESPREAD STORMS
ARE NOT FAVORED...BUT LOW LEVEL FORCING ALONG THE FRONT WILL BE
STRONG ENOUGH TO WARRANT LIKELY POPS ACROSS THE ENTIRE CWA WITH
FROPA. FORECAST HAS FRONT ALONG THE I-71 CORRIDOR BY NOON...AND
EXITING THE CWA TO THE SOUTH BY 21Z. CONDITIONS SHOULD QUICKLY DRY
OUT FOLLOWING FROPA...BUT MAY SEE SOME CAA CU DEVELOP ESPECIALLY
ACROSS THE NORTHERN HALF. WENT WITH COOLER MET TEMPS FOR HIGHS
TOMORROW WITH DECENT CAA BEHIND THE FRONT. SKIES WILL BECOME
MOSTLY CLEAR WEDNESDAY NIGHT...AND TRENDED SLIGHTLY BELOW A
MAV/MET BLEND FOR TEMPS.

HAWBLITZEL

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
THURSDAY...TEMPERATURES WILL BE BELOW NORMAL BEHIND A COLD FRONT.
THURSDAY NIGHT INTO FRIDAY...A COLD FRONT AND S/W SAGS THROUGH THE
REGION...WITH SCATTERED SHOWERS AND THUNDERSTORMS.

AT THIS POINT...THE CONSENSUS IS THAT HIGH PRESSURE THEN BUILDS AND
MOVES EAST OF THE AREA THROUGH MONDAY...BEFORE ANOTHER SYSTEM BRINGS
PCPN FOR TUESDAY.  TEMPERATURES WILL LIKELY BE SEASONAL.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
NEXT BATCH OF PRECIP CURRENTLY OVERSPREADING OUR FA. HAVE TRIED
TO NARROW THUNDER MENTION INTO A TWO HOUR BEST GUESS TEMPO GROUP
AT EACH OF THE TAF SITES...RANGING FROM 19-21Z FOR KCVG/KLUK TO
22-24 Z AT KCMH/KLCK.

ONCE SECOND ROUND OF PCPN MOVES THROUGH AND WE LOSE OUR DAYTIME
HEATING...EXPECT TO SEE SKIES GO MOSTLY CLEAR THIS EVENING.
HOWEVER...MODELS CONTINUE THEIR TREND OF SPEEDING UP THE TIMING
OF THE FRONT LATER TONIGHT AND WEDNESDAY MORNING...NOW BRINGING IT
THROUGH OUR AREA BY LATE IN THE MORNING. THUS...WILL BRING CLOUDS
BACK IN A LITTLE FASTER TONIGHT BUT WITH DIURNAL TIMING A LITTLE
LESS FAVORABLE...WILL BACK OFF ON CB MENTION AND JUST ALLOW FOR A
VCSH FOR A FEW HOURS AROUND FRONTAL PASSAGE.

OUTLOOK...TSTMS POSSIBLE THURSDAY NIGHT AND FRIDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&
Hazardous weather outlook, Jul 10, 4:54 AM EDT, 11 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
454 AM EDT TUE JUL 10 2007

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-110900-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
454 AM EDT TUE JUL 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT

NO SIGNIFICANT WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SHOWERS AND THUNDERSTORMS WILL OCCUR AHEAD OF A COLD FRONT THAT
WILL BE MOVING SOUTHEAST THOUGH THE OHIO VALLEY. SOME OF THESE
STORMS MAY BE STRONG ENOUGH TO CAUSE DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Special weather statement, Jul 10, 11:15 AM EDT, 5 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1115 AM EDT TUE JUL 10 2007

OHZ054-055-064-101545-
PICKAWAY OH-MADISON OH-FRANKLIN OH-
1115 AM EDT TUE JUL 10 2007

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN
FRANKLIN...SOUTHERN MADISON AND NORTHERN PICKAWAY COUNTIES THROUGH
1145 AM EDT...

AT 1113 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM LONDON TO
FIVE POINTS...MOVING NORTHEAST AT 15 MPH.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
LAFAYETTE...MADISON LAKE...DARBYVILLE...DERBY...BIG PLAIN...
JEFFERSON...RINGGOLD...AW MARION STATE PARK...DUVALL...SOUTH
BLOOMFIELD...ORIENT AND LAKE DARBY.

THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...
WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE
INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.
Special weather statement, Jul 10, 12:01 PM EDT, 4 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1201 PM EDT TUE JUL 10 2007

OHZ055-101630-
FRANKLIN OH-
1201 PM EDT TUE JUL 10 2007

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT FRANKLIN COUNTY THROUGH
1230 PM EDT...

AT 1159 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM UPPER
ARLINGTON TO OBETZ TO LOCKBOURNE...MOVING NORTHEAST AT 20 MPH.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
OBETZ...GRANDVIEW HEIGHTS...UPPER ARLINGTON...GROVEPORT...COLUMBUS...
BEXLEY...BLACKLICK ESTATES...CANAL WINCHESTER...RIVERLEA...
WHITEHALL...WORTHINGTON AND BRICE.

THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...
WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE
INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.
Special weather statement, Jul 10, 12:39 PM EDT, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1239 PM EDT TUE JUL 10 2007

OHZ026-044-101715-
LOGAN OH-HARDIN OH-
1239 PM EDT TUE JUL 10 2007

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HARDIN AND NORTHERN
LOGAN COUNTIES THROUGH 115 PM EDT...

AT 1237 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED NEAR HUNTSVILLE...MOVING NORTHEAST AT 15
MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
HUNTSVILLE...NORTHWOOD...BELLE CENTER...ROUNDHEAD...MENTZER...SILVER
CREEK...JUMBO AND WALTON.

THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH
MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO
PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.
Local storm report, Jul 10, 1:52 PM EDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
152 PM EDT TUE JUL 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1141 AM     TSTM WND DMG     SPRINGFIELD             39.93N 83.80W
07/10/2007                   CLARK              OH   PUBLIC

            SEVERAL LARGE BRANCHES DOWNED

&&
Special weather statement, Jul 10, 2:54 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
254 PM EDT TUE JUL 10 2007

OHZ073-101915-
ROSS OH-
254 PM EDT TUE JUL 10 2007

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ROSS COUNTY THROUGH
315 PM EDT...

AT 252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED NEAR RICHMOND DALE...MOVING NORTHEAST AT
20 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...RICHMOND
DALE AND LONDONDERRY.

FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH
MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO
PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 11:35 AM EDTSevere Thunderstorm WarningILNClark, Miami40 min
Jul 10, 3:22 PM EDTSevere Thunderstorm WarningILNAdams38 min
Jul 10, 4:13 PM EDTSevere Thunderstorm WarningILNBrown, Clinton, Highland32 min
Jul 10, 4:37 PM EDTFlash Flood WarningILNScioto113 min
Jul 10, 4:48 PM EDTSevere Thunderstorm WarningILNGreene, Montgomery33 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.